Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Norman, OK

December 25, 20164 counties in Oklahoma

NWS Norman, OK issued this special weather statement at Dec 25, 2016, 1:08 PM CST for 4 counties in Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2016, 1:08 PM CST (19:08 UTC)
Expired
Dec 25, 2016, 2:00 PM CST
In force
52 min
Issued by
NWS Norman, OK

Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK

The radar

The Vance AFB radar (KVNX), 97 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 1:18 PM CSTTSTM WND GST 60Vance Air Force Base, OKASSOCIATED WITH NEARBY SHOWERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WWUS84 KOUN 251908
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
108 PM CST SUN DEC 25 2016
 
OKZ006>008-011>013-017>019-252000-
Grant OK-Noble OK-Alfalfa OK-Logan OK-Blaine OK-Major OK-
Kingfisher OK-Kay OK-Garfield OK-
108 PM CST SUN DEC 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR Grant...Noble...eastern
Alfalfa...northwestern Logan...northeastern Blaine...eastern Major...
northern Kingfisher...Kay and Garfield Counties Until 200 PM CST...

AT 102 PM CST, strong south winds will be seen through 2 pm
across north-central Oklahoma. Winds will decrease and become more
southwest in direction after a line of showers passes through.

HAZARDS INCLUDE...
Wind gusts 50 to 60 MPH...

Locations impacted include...
Enid, Ponca City, Blackwell, Perry, Tonkawa, Medford, Newkirk,
Hennessey, Waukomis, Pond Creek, Garber, Morrison, Lahoma, Covington,
Billings, Ringwood, Drummond, Lamont, Kaw City and Wakita.

LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
      3668 9693 3670 9704 3668 9706 3659 9705
      3660 9691 3658 9689 3655 9690 3651 9703
      3633 9703 3633 9692 3628 9693 3625 9714
      3623 9714 3598 9824 3700 9825 3700 9675
TIME...MOT...LOC 1902Z 219DEG 58KT 3697 9809 3608 9809 

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Dec 25, 11:48 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 25, 11:48 AM CST, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1148 AM CST Sun Dec 25 2016

.AVIATION...
25/18Z TAFs. MVFR conditions prevail ahead of thin squall line
with VFR following passage. Strongest south winds will be ahead of
this line most terminals although southwest winds greater than
40kt possible across northwest Oklahoma this afternoon post front.
Winds will decrease quickly late this afternoon and this evening
with VFR prevailing.

&&

.PREV DISCUSSION... /issued 1053 AM CST Sun Dec 25 2016/

UPDATE...
Narrow line of showers and storms will continue to move east
across the area today. Strong gusty winds continue to be the
primary concern with this line.

Otherwise, strong gusty south winds will continue across the area
ahead of the line with gusts mainly 45 to 55 mph although an
occasional severe gust near 60 mph could be possible. Dry air will
move into the area behind the line of showers/storms leading to
low humidity. Minimum RH values below 20 percent will be possible
this afternoon in western parts of the fa. The strong gusty winds
will also shift to the southwest. These strong winds combined with
the low RH and warm temps will lead to increase wildfire
potential. With the ongoing strong winds and the still expected
fire weather conditions, will maintain the current wind advisory
and red flag warning. The winds and wildfire conditions should
begin to improve late this afternoon/early evening.

PREV DISCUSSION... /issued 528 AM CST Sun Dec 25 2016/

DISCUSSION...

AVIATION...
IFR conditions are quickly lifting to MVFR south of a warm front
which was near the KS-OK border this morning. Very gusty south
winds are expected in these MVFR ceilings until a dry line moves
into western Oklahoma around 251800 and brings wind gusts over
40kts from the southwest, but clearing skies. Strong southwest
winds will subside somewhat after dark as VFR conditions spread
west to east into central Oklahoma.

PREV DISCUSSION... /issued 355 AM CST Sun Dec 25 2016/

DISCUSSION...
Visibility is increasing south of the warm front with dense fog
left only in northern Oklahoma. The advisory expires at 6 AM by
which time the front is expected to be in Kansas. The strong storm
system approaching the central plains will bring a small time window
of opportunity for strong thunderstorms west to east today. Gusty
winds are the main threat. Much more likely is light rain.
Abnormally warm and very humid conditions will exist today ahead
of a dry line. Extremely rare for late December, the humid airmass
is typical of mid-summer. This, however, will give way to much
drier air and windy conditions through the afternoon when a dry
line moves into the western half of Oklahoma. A wind advisory
exists in much of western Oklahoma, and winds in northwest
Oklahoma are expected to be just shy of high wind warning
criteria. This arriving very dry air and windy conditons will
trend toward critical fire weather conditions in western Oklahoma
today. Once this active weather day passes, weather next week is
set to be atypically warm, but relative quite otherwise. The next
chance for rain comes late next week. No cold air is in sight over
the next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  37  60  31 /  70  10   0   0
Hobart OK         69  35  59  30 /  70   0   0   0
Wichita Falls TX  73  40  62  35 /  70  10   0   0
Gage OK           66  31  53  24 / 100   0   0   0
Ponca City OK     70  35  55  26 /  60  10   0   0
Durant OK         72  51  63  41 /  60  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ004>019-021>025-
     033>036.

     Red Flag Warning until 6 PM CST this evening for OKZ004-005-009-
     010-014-021-033-034.

     Wind Advisory until 3 PM CST this afternoon for OKZ027>029-037-
     038-044.

TX...Wind Advisory until 3 PM CST this afternoon for TXZ083>089.

&&

25/11
Hazardous weather outlook, Dec 25, 12:31 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CST SUN DEC 25 2016

OKZ004>048-050>052-TXZ083>090-261845-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1231 PM CST SUN DEC 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.WIND...
EVEN AWAY FROM THUNDERSTORMS... WINDY CONDITIONS WILL CONTINUE
ACROSS NORTHERN... CENTRAL... AND WESTERN OKLAHOMA... AND WESTERN
NORTH TEXAS. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH
AND GUSTS OF 40 TO OVER 55 MPH ARE LIKELY.

.THUNDERSTORMS...
A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
MOVE EAST ACROSS OKLAHOMA AND NORTH TEXAS TODAY. THERE IS A
MARGINAL RISK OF SEVERE THUNDERSTORMS PRODUCING WIND GUSTS OVER 60
MPH ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK
AREA IS MAINLY WEST OF LINE FROM SHAWNEE TO ARDMORE OKLAHOMA. THIS
INCLUDES ALL OF WESTERN NORTH TEXAS. THE POTENTIAL FOR SEVERE
SEVERE STORMS WILL END AFTER THE LINE PASSES YOUR AREA.

.FIRE WEATHER...
WINDY CONDITIONS AND RELATIVE HUMIDITY VALUES FALLING BELOW 20
PERCENT THIS AFTERNOON WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS FAR WESTERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Dec 25, 12:42 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1242 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     7 W HINTON              35.47N 98.48W
12/25/2016  U56 MPH          CADDO              OK   MESONET

            .

&&

MAD
Local storm report, Dec 25, 12:43 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     1 W KINGFISHER          35.86N 97.95W
12/25/2016  M55 MPH          KINGFISHER         OK   MESONET

            .

&&

MAD
Local storm report, Dec 25, 12:44 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND GST 1 W KINGFISHER          35.86N 97.95W
12/25/2016  M55 MPH          KINGFISHER         OK   MESONET

            .

&&

MAD
Local storm report, Dec 25, 12:47 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1247 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     NON-TSTM WND GST 1 W KINGFISHER          35.86N 97.95W
12/25/2016  M58 MPH          KINGFISHER         OK   MESONET

            .

&&

MAD
Local storm report, Dec 25, 1:07 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
107 PM CST SUN DEC 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG HENNESSEY               36.11N 97.90W
12/25/2016                   KINGFISHER         OK   PUBLIC

            POWER POLES DOWNED BY WINDS.

&&

MAD
Special weather statement, Dec 25, 1:08 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
108 PM CST SUN DEC 25 2016

OKZ006>008-011>013-017>019-252000-
Grant OK-Noble OK-Alfalfa OK-Logan OK-Blaine OK-Major OK-
Kingfisher OK-Kay OK-Garfield OK-
108 PM CST SUN DEC 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR Grant...Noble...eastern
Alfalfa...northwestern Logan...northeastern Blaine...eastern Major...
northern Kingfisher...Kay and Garfield Counties Until 200 PM CST...

AT 102 PM CST, strong south winds will be seen through 2 pm
across north-central Oklahoma. Winds will decrease and become more
southwest in direction after a line of showers passes through.

HAZARDS INCLUDE...
Wind gusts 50 to 60 MPH...

Locations impacted include...
Enid, Ponca City, Blackwell, Perry, Tonkawa, Medford, Newkirk,
Hennessey, Waukomis, Pond Creek, Garber, Morrison, Lahoma, Covington,
Billings, Ringwood, Drummond, Lamont, Kaw City and Wakita.

LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
      3668 9693 3670 9704 3668 9706 3659 9705
      3660 9691 3658 9689 3655 9690 3651 9703
      3633 9703 3633 9692 3628 9693 3625 9714
      3623 9714 3598 9824 3700 9825 3700 9675
TIME...MOT...LOC 1902Z 219DEG 58KT 3697 9809 3608 9809

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:53 AM CSTRed Flag WarningOUNBeckham, Ellis, Greer, Harmon, Harper, Roger Mills and 2 more15 hr
Dec 25, 3:09 AM CSTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 29 more15 hr
Dec 25, 9:37 AM CSTSpecial Weather StatementOUNEllis, Harper, Roger Mills53 min
Dec 25, 10:04 AM CSTSpecial Weather StatementOUNBeckham, Harmon41 min
Dec 25, 10:20 AM CSTSpecial Weather StatementOUNEllis, Harper, Roger Mills, Woodward55 min
Dec 25, 10:43 AM CSTSpecial Weather StatementOUNBeckham, Greer, Harmon47 min
Dec 25, 11:02 AM CSTSpecial Weather StatementOUNDewey, Woods, Woodward58 min
Dec 25, 11:16 AM CSTSpecial Weather StatementOUNCuster, Jackson, Kiowa, Washita44 min
Dec 25, 11:37 AM CSTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman53 min
Dec 25, 12:01 PM CSTSpecial Weather StatementOUNBlaine44 min
Dec 25, 12:23 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Custer, Kingfisher and 2 more67 min
Dec 25, 1:26 PM CSTSpecial Weather StatementOUNCanadian, Cleveland, Comanche, Grady, Kingfisher, Logan and 2 more49 min
Dec 25, 2:00 PM CSTSpecial Weather StatementOUNKay, Noble30 min
Dec 25, 2:16 PM CSTSpecial Weather StatementOUNGrady, McClain, Stephens29 min
Dec 25, 2:18 PM CSTSpecial Weather StatementOUNLogan, Oklahoma, Payne27 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.